Spotlight
Video

Chemotherapy-Induced Peripheral Neuropathy: New Perspectives From the Bedside to the Bench

feeds has 409 videos Subscribe Here

Loading........
Description: Charles L. Loprinzi, MD
Division of Medical Oncology
Mayo Clinic Cancer Center
Rochester, MN

Chemotherapy-induced peripheral neuropathy (CIPN) is a significant, debilitating complication of chemotherapy administration for cancer. The chemotherapeutic agents most often associated with CIPN are platinum drugs (carboplatin, cisplatin, and oxaliplatin), taxanes (paclitaxel and docetaxel), vinca alkaloids (vincristine and vinblastine), and epothilones. Because these agents are used to treat several types of cancer, CIPN is common, affecting up to 30%-40% of chemotherapy-treated patients. The symptoms of CIPN, including numbness, tingling, and burning, typically occur in the "glove and stocking" distribution seen in other neuropathies. Paclitaxel-associated acute pain syndrome is a variant of CIPN that usually appears 1-2 days following treatment and resolves within a week. Most attempts to prevent CIPN have not proven effective, although intravenous infusion of calcium and magnesium before and after oxaliplatin administration has produced promising initial results without inhibiting the anticancer effects of the platinum drug. Additionally, despite presumed similarities with other neuropathic pain syndromes, little clinical trial evidence of efficacy has been noted when treating CIPN with centrally acting analgesics. Here, Dr. Loprinzi discusses the current avenues of research into the prevention and treatment of CIPN.
Shared By : feeds
Posted on : 03/30/12
Added : 5 years ago
Category : Other



Recommended

Nothing found.

More From feeds

Nothing found.